Alert archive / Arkansas / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood warning at May 29, 2019, 4:31 PM CDT for 4 counties in Arkansas. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 4:31 PM CDT (21:31 UTC)
- Expired
- May 30, 2019, 4:30 PM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 109 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2060 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.6
The text
As transmitted.
797
WGUS44 KTSA 292131
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
431 PM CDT Wed May 29 2019
ARC007-015-087-143-302130-
/O.NEW.KTSA.FA.W.0021.190529T2131Z-190530T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Madison AR-Carroll AR-Washington AR-
431 PM CDT Wed May 29 2019
The National Weather Service in Tulsa has issued a
* Flood Warning for...
Benton County in northwestern Arkansas...
Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
Washington County in northwestern Arkansas...
* Until 430 PM CDT Thursday.
* At 427 PM CDT, Doppler radar indicated areas of light to moderate
rain ongoing across far northwest Arkansas, however rains will be
ending this evening. Additional rainfall amounts are likely to
remain around one half inch or less through Wednesday evening.
Recent heavy rainfall will contribute to flooded low water
crossings which may persist through the day Thursday.
* Some locations that may experience flooding include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Berryville...
Huntsville... Eureka Springs...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Prairie Grove... Gentry...
Green Forest... Elkins...
Tontitown... Bethel Heights...
Gravette... West Fork...
Additional rainfall amounts around one half inch or less are
possible in the warned area through Wednesday evening.
This includes Interstate 49 between mile markers 42 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3588 9352 3576 9352 3577 9450
3650 9462 3650 9330 3612 9330
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 29, 3:39 PM CDT, 52 minutes earlier.
Area forecast discussion, May 29, 3:39 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
339 PM CDT Wed May 29 2019
.DISCUSSION...
Ongoing widespread rains continue with the stronger thunderstorms
confined to SE OK through western AR and points east and south.
The risk for severe weather will continue to progress eastward
with the potential ending across the forecast area by early
evening. Ongoing flooding will continue to be worsened by the
additional rainfall, however the most susceptible region along
and north of the Arkansas River will see the lighter additional
rains and also experience the back of precip by early this
evening. The current Flash Flood Watch will be left as is,
however expectations are that it will be trimmed from north to
south and likely expired before the current ending time.
Dry and mild conditions are expected Thursday and Friday with low
chances of precip returning over the weekend. The pattern will
begin to transition toward a building upper ridge placing the
region in a period NW flow aloft. This is a typical pattern for
MCS development within the region and models will often struggle
latching onto a consistent solution. This will be the focus of
the early week forecast. Thereafter, flow aloft is shown to become
rather weak while an influx of deep moisture spreads through the
Plains. Again, this pattern will likely offer heavy rain potential
but lacking the organization of previous events given the
weakening flow. Overall an extended period of daily precip chances
will persist through next week with many details yet to be
refined.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 80 60 84 / 30 0 0 0
FSM 63 81 60 85 / 90 10 0 0
MLC 60 80 58 83 / 70 0 0 10
BVO 56 78 56 83 / 20 0 0 0
FYV 59 75 56 80 / 90 0 0 0
BYV 60 76 57 81 / 90 0 0 0
MKO 60 79 59 82 / 60 0 0 0
MIO 57 78 57 82 / 50 0 0 0
F10 59 79 59 82 / 50 0 0 0
HHW 63 82 60 84 / 80 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....07Hazardous weather outlook, May 29, 8:55 AM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 855 AM CDT Wed May 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 855 AM CDT Wed May 29 2019 ...SEVERE WEATHER WITH HEAVY RAINFALL EXPECTED TODAY... ...DANGEROUS TO POTENTIALLY CATASTROPHIC FLOODING POSSIBLE... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Mainly This afternoon. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...This Morning. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET... This Morning. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast Oklahoma into western Arkansas. DISCUSSION... Storms have developed across parts of central and eastern Oklahoma this morning. These storms will spread northeast and expand in areal coverage as the morning progresses. Meanwhile, a cold front extending from north central to southwest Oklahoma. This boundary will slowly sag into eastern Oklahoma today. As upper level energy spreads into the region, showers and thunderstorms will continue to increase along and southeast of the Interstate 44 corridor and push southeast during the afternoon. Cities along the Arkansas River may experience flooding in areas that typically remain dry and there is potential for catastrophic flooding should the heavier totals be realized near the larger Arkansas river channel. Scattered strong to severe storm potential will continue through the day. These storms will be capable of producing large hail, damaging winds and isolated tornadoes. The highest severe risk will be across southeast portions of Oklahoma into western Arkansas during the afternoon, with a transition to heavy rain and flooding by tonight as the front moves through the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY and FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After a brief period of dry weather Thursday and Friday, thunderstorm chances return by the weekend and continue into early next week. The threat of organized severe weather will be less, but there remains potential for at least locally heavy rainfall. EMERGENCY MANAGEMENT PLANNING STATEMENT... An organized severe weather event is expected Wednesday with warnings and watches for both flash flooding and severe weather likely for portions of the area. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 29, 1:20 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM FLASH FLOOD 4 WNW TULSA 36.16N 95.99W
05/29/2019 TULSA OK EMERGENCY MNGR
NEIGHBORHOOD STREET FLOODING IN THE 4300-4500 BLOCK OF W.
5TH ST. DUE TO HEAVY RAIN.
&&
NMMLocal storm report, May 29, 1:22 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
122 PM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL OAK GROVE 36.46N 93.45W
05/29/2019 E1.00 INCH CARROLL AR PUBLIC
RELAYED BY NWS SPRINGFIELD.
&&
JDSSpecial weather statement, May 29, 1:53 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT Wed May 29 2019
ARZ029-OKZ076-291945-
Sebastian AR-Le Flore OK-
153 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 245 PM CDT...
At 153 PM CDT, a strong thunderstorm was located near Cameron, moving
northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fort Smith... Poteau...
Greenwood... Pocola...
Arkoma... Hackett...
Bonanza... Midland...
Cameron... Excelsior...
Jenny Lind... Rock Island...
Braden... Mill Creek...
Rye Hill... Jenson...
This includes Interstate 540 between mile markers 10 and 14.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern and east central Oklahoma.
LAT...LON 3520 9418 3497 9450 3510 9466 3531 9449
3531 9448 3532 9448 3538 9443
TIME...MOT...LOC 1853Z 222DEG 20KT 3510 9452
69Special weather statement, May 29, 2:01 PM CDT, 2 hours 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 201 PM CDT Wed May 29 2019 OKZ049-075-076-292000- Latimer OK-Pushmataha OK-Le Flore OK- 201 PM CDT Wed May 29 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUSHMATAHA... SOUTHEASTERN LATIMER AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 300 PM CDT... At 200 PM CDT, a strong thunderstorm was located 4 miles north of Nashoba, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Talihina... Albion... Clayton Lake State Park... Talimena State Park... Bengal... Nashoba... Kiamichi... Whitesboro... Tuskahoma... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Tornado Watch remains in effect until 800 PM CDT for southeastern Oklahoma. LAT...LON 3442 9519 3454 9535 3495 9498 3477 9473 TIME...MOT...LOC 1900Z 222DEG 20KT 3454 9521 69
Special weather statement, May 29, 2:04 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT Wed May 29 2019
OKZ053-292000-
Choctaw OK-
204 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHOCTAW COUNTY UNTIL 300 PM
CDT...
At 203 PM CDT, a strong thunderstorm was located 8 miles north of
Honey Grove, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Boswell...
Soper... Kent...
Goodland... Messer...
Hugo Lake State Park... Grant...
Fallon... Apple...
Speer... Unger...
Gay...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Oklahoma.
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3415 9595 3416 9521 3388 9554
3389 9555 3393 9556 3394 9560 3392 9561
3391 9564 3391 9567 3389 9569 3390 9575
3387 9577
TIME...MOT...LOC 1903Z 221DEG 24KT 3371 9594
69Special weather statement, May 29, 2:34 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
234 PM CDT Wed May 29 2019
ARZ029-OKZ076-292030-
Sebastian AR-Le Flore OK-
234 PM CDT Wed May 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 330 PM CDT...
At 234 PM CDT, a strong thunderstorm was located 5 miles southeast of
Heavener Runestone State Park, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Heavener... Mansfield...
Hartford... Huntington...
Midland... Heavener Runestone State Park...
Patterson... Arkola...
Hodgen... Witcherville...
Dayton...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3506 9425 3506 9423 3497 9424 3495 9429
3496 9433 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3475 9445
3471 9451 3483 9468 3521 9434 3509 9418
TIME...MOT...LOC 1934Z 221DEG 24KT 3483 9454
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 39 min |
| May 29, 2:51 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 39 min |
| May 29, 3:26 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 33 min |
| May 29, 4:24 AM CDT | Special Weather Statement | TSA | Logan | 36 min |
| May 29, 10:42 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 48 min |
| May 29, 11:30 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 45 min |
| May 29, 11:41 AM CDT | Tornado Warning | TSA | Benton, Washington | 49 min |
| May 29, 11:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 2 hr |
| May 29, 12:01 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| May 29, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 55 min |
| May 29, 12:48 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 5 hr |
| May 29, 12:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 55 min |
| May 29, 12:51 PM CDT | Areal Flood Advisory | TSA | Carroll, Madison | 114 min |
| May 29, 1:53 PM CDT | Special Weather Statement | TSA | Sebastian | 52 min |
| May 29, 2:15 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Sebastian | 6 hr |
| May 29, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 17 min |
| May 29, 4:34 PM CDT | Areal Flood Warning | TSA | Crawford, Franklin, Sebastian | 48 hr |
Nearby
Areal Flood Warnings in Arkansas, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.